| Catalog Number |
EIC8872-01 |
| Medical Device Problem Codes |
Circuit Failure (1089); Arcing (2583)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during set up, the procise coblator wand had a circuit failure and the wand sparked.There was a back up device available and no surgical delay was reported.No patient involvement was reported.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed that the returned instrument showed no manufacturing abnormalities.Fluid was in the fluid line.Electrodes had been used and bio debris was present.The wand was bent from use.There were no signs of arcing between the spacer and metal tube.Product was out of the original packaging.No packaging returned.A functional evaluation was performed on the returned device and found the opened device, which was tested and plugged into the controller and registered settings (7,3).The wand was able to generate plasma and coagulation as intended.There were no sparks or arcing observed during functional testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failures and/or harms were documented appropriately, and there were no indications to suggest the anticipated risks are not adequate.The root cause could not be determined since the reported malfunctions could not be duplicated during the investigation.Factors that can contribute to the reported events include a possible spark from the electrodes when they come into contact with a conductive medium such as saline.No containment or corrective actions are recommended at this time.